| Model Number |
1257-40-000 |
| Medical Device Problem Code |
Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); Limited Mobility Of The Implanted Joint (2671)
| Date of Event |
03/10/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
(b)(4).Reason for original complaint: litigation papers allege the following: on or about (b)(6) 2008, patient underwent a left total hip arthroplasty procedure.During the (b)(6) 2008 procedure, a pinnacle device with a polyethylene liner was implanted.Following the procedure patient suffered three dislocations in rapid succession within less than a month.As a result, on (b)(6) 2008, patient underwent a left total hip arthroplasty revision.To date following the (b)(6) 2008 procedure, patient still suffers a great deal of pain and discomfort in his left hip.He can ambulate only short distances and requires a wheelchair.Update 12/20/12: pfs was received from legal.There is no new information that would change the existing mdr decision.Records are available for further review.Dob and weight added.Update ad 04 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf alleges loosening of cup, dislocation and fracture of component.Added cup and screws due to loosening of cup.Added unknown implant to address fracture, law firm and revision hospital.Updated patient name and product details of unknown head and liner.Doi: (b)(6) 2008; dor: (b)(6) 2008; (left hip).Patient is bilateral.Please see (b)(4) for the right hip.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.